MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-15
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the bifurcation of the circumflex and left anterior descending (lad) coronary arteries with a kissing balloon technique.The 3.5x15 mm trek balloon dilatation catheter (bdc) was inflated many times to nominal pressure and then completely failed to deflate.The balloon was withdrawn inflated.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported failure to deflate could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported that the balloon did not deflate resulting in the balloon being removed fully inflated.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use ifu, states: withdraw the deflated dilatation catheter and guide wire from the guiding catheter through the hemostatic valve.In this case, it is unlikely that the ifu violation contributed to the reported complaint, given the clinical situation.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported failure to deflate could not be determined.Possible factors that may contribute to failure to deflate include, but are not limited to, deflation technique, tortuous anatomy, contamination in the inflation lumen, contrast concentration or damage to the guide wire and/or inflation lumen.Return device analysis noted stretching at the inner and outer member (shaft) proximal from the balloon proximal seal.It was also reported that the device was successfully inflated many times to nominal pressure which indicates that it was likely deflated and possibly repositioned throughout the procedure.In this case, it is possible that the repositioning of the device may have resulted in the noted inner member and outer member (shaft) stretching at the proximal from the balloon proximal seal which subsequently contributed to the reported failure to deflate; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5 - describe event or problem: updated.H6: medical device problem code 2017: incorrect removal.
 
Event or Problem Description
Subsequent to the initially filed report, returned device analysis identified that the shaft was separated.The account was not aware; however, all devices in place were removed as a single unit.No additional information was provided.

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20621716
Report Number2024168-2024-12989
Device Sequence Number15679836
Product Code LOX
UDI-Device Identifier08717648138577
UDI-Public(01)08717648138577(17)270430(10)40510G1
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012276-15
Device Catalogue Number1012276-15
Device Lot Number40510G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date12/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown